Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 30, 2005, 11:52 AM EDT for Lexington County, South Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2005, 11:52 AM EDT (15:52 UTC)
- Expired
- Apr 30, 2005, 12:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lexington County, SC
The radar
The Columbia radar (KCAE), 18 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 9:40 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 3.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 301557
SVRCAE
SCC063-301630-
/O.NEW.KCAE.SV.W.0041.050430T1552Z-050430T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1152 AM EDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA.
* UNTIL 1230 PM EDT.
* AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF LIKELY SEVERE THUNDERSTORMS JUST WEST OF PELION IN SOUTHERN
LEXINGTON COUNTY. MOVEMENT WAS EAST-NORTHEAST NEAR 45 MPH...AND
TOWARD THE EDMUND...GASTON...AND SWANSEA AREA.
* SEVERE THUNDERSTORMS WILL BE...
NEAR PELION BY 1210 PM.
NEAR GASTON BY 1210 PM.
NEAR SWANSEA BY 1215 PM.
EXPECT WIND GUSTS NEAR 60 MPH WITH THESE THUNDERSTORMS.
REPORT DAMAGING WINDS TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL
WEATHER SERVICE TOLL FREE AT 1, 8 0 0, 7 7 5, 7 1 9 9.
LAT...LON 3385 8143 3378 8141 3371 8135 3371 8103
3392 8104 3406 8116
$$
RJL1 follow-up statement
000
WWUS52 KCAE 301606
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1202 PM EDT SAT APR 30 2005
SCC063-301630-
/O.CON.KCAE.SV.W.0041.000000T0000Z-050430T1630Z/
LEXINGTON SC-
1202 PM EDT SAT APR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM EDT FOR
LEXINGTON COUNTY...
AT NOON...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
EXTENDING FROM NEAR RED BANK TO JUST SOUTH OF PELION IN SOUTHERN
LEXINGTON COUNTY. MOVEMENT WAS TOWARD THE EAST-NORTHEAST NEAR 45 MPH.
OTHER LOCATIONS IN THE WARNING AREA INCLUDE...BUT ARE NOT LIMITED TO...
SWANSEA...SOUTH CONGAREE...GASTON...AND PINE RIDGE.
EXPECT WIND GUSTS OF 40 TO 60 MPH WITH THESE THUNDERSTORMS.
A SMALL INTERIOR ROOM ON THE LOWEST FLOOR USUALLY OFFERS THE
BEST PROTECTION FROM SEVERE THUNDERSTORMS.
LAT...LON 3387 8132 3380 8129 3369 8121 3372 8104
3394 8106 3398 8118
$$
RJLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 9:57 AM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 30, 9:57 AM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 957 AM EDT SAT APR 30 2005 .SHORT TERM (REST OF TODAY)... SEVERE THUNDERSTORM WATCH 217 NOW ISSUED FOR REMAINDER OF CWA UNTIL 4 PM. WILL DO QUICK ZONE UPDATE. OTHERWISE NO MAJOR CHANGES AT THIS TIME. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...SEVERE THUNDERSTORM WATCH 217 IN EFFECT UNTIL 4 PM EDT. GA...SEVERE THUNDERSTORM WATCH 216 IN EFFECT UNTIL 2 PM EDT. && 22
Hazardous weather outlook, Apr 30, 6:07 AM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 607 AM EDT SAT APR 30 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 011015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 607 AM EDT SAT APR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH CAROLINA AND EAST CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT .SEVERE THUNDERSTORMS...AN APPROACHING COLD FRONT WILL SPREAD THUNDERSTORMS OVER THE AREA THIS AFTERNOON. A FEW STORMS MAY BECOME SEVERE BETWEEN 1 PM AND 6 PM THIS AFTERNOON. REFER TO SEVERE WEATHER OUTLOOK (PRODUCT ID CAESPSCAE) ISSUED FROM THIS OFFICE AT 545 AM THIS MORNING. .LAKE WIND...WINDS WILL INCREASE AHEAD OF THE APPROACHING COLD FRONT AND BECOME SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS BETWEEN 9 AM THIS MORNING AND 5 PM THIS AFTERNOON. REFER TO PRODUCT CAENPWCAE ISSUED FROM THIS OFFICE AT 324 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. TTH
In the hours before
Special weather statement, Apr 30, 9:15 AM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 915 AM EDT SAT APR 30 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 301600- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 915 AM EDT SAT APR 30 2005 ...SEVERE WEATHER OUTLOOK... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... AN APPROACHING COLD FRONT WILL SPREAD SHOWERS AND THUNDERSTORMS OVER CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA TODAY. THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS WILL REACH THE CENTRAL SAVANNAH RIVER AREA, INCLUDING AUGUATA LATE THIS MORNING AND SPREAD EAST DURING THE LATE MORNING INTO THIS AFTERNOON. THE AIRMASS WILL BECOME MORE UNSTABLE BY THIS AFTERNOON AND SURFACE WINDS WILL INCREASE TO SOUTHWEST AT 15 TO 25 MPH WITH HIGHER GUSTS. A FEW THUNDERSTORMS MAY CONTAIN PENNY TO NICKEL SIZED HAIL OR PRODUCE WIND GUSTS OF 40 TO 60 MPH. A RAIN COOLED ATMOSPHERE SHOULD INHIBIT SEVERE WEATHER AFTER 6 PM. EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION AND BE PREPARED FOR POSSIBLE ACTIVATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...OR LOCAL RADIO AND TV NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. RCC
Special weather statement, Apr 30, 10:09 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1009 AM EDT SAT APR 30 2005 GAZ063>065-077-SCZ025-030-035-041-301530- MCDUFFIE-COLUMBIA-RICHMOND-BURKE-EDGEFIELD-AIKEN-BARNWELL-BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS...AUGUSTA... HEPHZIBAH...WAYNESBORO...EDGEFIELD...JOHNSTON...AIKEN... NORTH AUGUSTA...BARNWELL...WILLISTON...BLACKVILLE...BAMBERG... DENMARK 1009 AM EDT SAT APR 30 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA... A LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS MUCH OF THE AREA THROUGH 1130 AM THIS MORNING. EXPECT WIND GUSTS FROM 40 TO 50 MPH WITH LOCALLY HEAVY RAIN AND POSSIBLE HAIL. KEEP POSTED ON ANY SEVERE WEATHER WARNINGS WHICH MAY BE ISSUED FOR YOUR AREA.
Special weather statement, Apr 30, 11:24 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1124 AM EDT SAT APR 30 2005 SCZ015-016-020>022-025>031-035>038-041-301630- LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON... SALUDA...RIDGE SPRING...WEST COLUMBIA...CAYCE...LEXINGTON... RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 1124 AM EDT SAT APR 30 2005 ...STRONG THUNDERSTORMS MOVING THROUGH THE AREA... AT 1120 AM A LINE OF STRONG THUNDERSTORMS EXTENDED FROM JUST WEST OF WINNSBORO TO SALUDA TO AIKEN. THIS LINE SHOULD MOVE TO NEAR A LINE FROM PAGELAND...TO COLUMBIA...TO BARNWELL BY NOON. EXPECT WIND GUSTS TO 40 MPH WITH POSSIBLE HAIL AND LOCALLY HEAVY RAIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. KEEP POSTED ON ANY SEVERE WEATHER WARNINGS WHICH MAY BE ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:50 AM EDT | Severe Thunderstorm Warning | CAE | McCormick | 40 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.